MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH S5 CONSOLE; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH S5 CONSOLE; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 48-40-00
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that, during a procedure, three (3) different roller pumps used as sucker displayed motor control error (e441).There is no report of any patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufactures the s5 console.Pictures and read-out of the involved sucker pumps was provided and it was possible to confirm that all 3 pumps were affected.Livanova fse confirmed that the s5 console worked properly during service activity at the customer site, s5 has been turned on correctly and all pumps were functioning without any alarms or error codes.During the service activity, internal connections were checked and no problem was found.Moreover, the s5 console and pumps worked correctly all day long, no alarms or malfunctions were displayed.The equipotential cable was connected regularly.Serial read out (real time device parameters and setting recording file) of the 3 pumps were collected and analyzed: can_timeout error is stored, which corresponds to the code 441: motor controller failed.Then the pumps switched off due to an error (motor_not_connected) and a reset of modules during watchdog is stored.The watchdog reset of s5 devices is a designed protective function of the system: if the system detects an exception (i.E.An unexpected bit sequence) on the can bus signal, it performs a reset to prevent the exception to propagate and affect subsystems functionality.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H11: the signal on the can bus can be distorted by electromagnetic disturbances, but also in case of microprocessor failure on electronic boards.Considering that several simultaneous exception were stored on different pumps and that no deviation has been found during technical inspection of the console, it is possible to exclude any electronic boards deviation, while the most likely cause of the event can be related to an external interference from high frequency unknown device.Based on the analysis performed, we can reasonably exclude any malfunction of the s5 console.

Brand Name
S5 CONSOLE
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20480318
Report Number9611109-2024-00484
Device Sequence Number8091382
Product Code DTQ
UDI-Device Identifier04033817900894
UDI-Public(01)04033817900894(11)190701
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48-40-00
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer11/29/2024
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown